Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from erectile dysfunction. Is this due to excessive masturbation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 364 Questions
.i am 31 yrs old male who is having probs with ED after marriage. i was used to masturbation and watchin porn earlier which i feel is the main reason. i dont have probs with getting erections but mainly making them last throughout the session. am trying himalaya tentex royale but have discontinued the same after my partners insistence. please help as i seriously want my rock hard erections back. have had intercourse only 4 times in the past 1.5 months. pls advise
Posted Fri, 22 Mar 2013 in Erectile Dysfunction
Answered by Dr. Mamun Kabir 2 hours later

Thank you for your query.

I am sorry to know that you are suffering from erectile dysfunction.
There are many causes of decreased libido, the most common is functional and it is about more than 90 percent.

You think that excessive masturbation is the cause for you but your assumption is wrong.
First of all, the cause should be identified.

There are many treatment options for impotence:
1. Phosphodiesterase inhibitor-sildenafil,tadalafil etc.
2. Dopamine agonist
3. Prostaglandin-injected into corpus cavernosum
4. Vacuum tumescence devices
5. Implanted penile devices
6. Psychosexual therapy.

It is better for you to consult your doctor who after assessing you can determine a better choice of drug and formulate dosage.
He will help you to choosing the treatment appropriate for you.

I hope, I have answered your query.

Please write if you have any doubts.

Take care.
Above answer was peer-reviewed by
Follow-up: Suffering from erectile dysfunction. Is this due to excessive masturbation? 2 days later
hello doc,reply well noted. however wat surprises me is that i have never had any problems with erections earlier and this seems to have started happening only after marriage. even now if i dont think of engaging coitus i get rock hard erections , so can it be more psychological then medical? i have no medical history and i have had satisfactory sex with my partner on some occasions. do u think i have to continue with himalaya tentex royale, as i had taken about 15-20 pills immediately after marriage to prevent the occurence. it had given my satisfactory results after about a weeks time.. do suggest if i have to still consult a doctor and if yes which type of doctor should i visit. also will visiting a marriage counsellor help?? pls reply..
Answered by Dr. Mamun Kabir 10 minutes later
Hello, Thank you for follow up question.

Testosterone is the main hormone for erection.
Occasional rod hard erection means you have no hormonal deficiency. Therefore there is more chance of psychological than medical.

It is better for you to consult a marriage counselor. You may also consider a few sessions with a sexologist/clinical psychologist to alleviate the mental constraints.

Take care.
Above answer was peer-reviewed by
Follow-up: Suffering from erectile dysfunction. Is this due to excessive masturbation? 38 hours later
thanks once again. your reply was very useful and have already got the confidence to engage in coitus once again. but the only problem i face is when i use condoms as i dont feel any sensation when i am inside my partner which i feel is the main reason for me losing my erections during intercourse. this does not happen when i have sex without condoms. have tried using the super thin condoms but still the pleasure of having natural sex is nowhere close to the experience i get when wearing condoms. so do u have any suggestions to improve my sex life? my wife is reluctant to use contraceptive pills coz she is afraid of side effects. in case u have any suggestions pls reply. else will consult a marriage counsellor for further advise. thanks .
Answered by Dr. Mamun Kabir 1 hour later
Thank you for your follow up question.
There are some contraceptive method other than condom & OCP.

9 days before initiation of menstruation & 3 days after completion of menstruation is safe period.
During this period, chance of contraception is almost zero without any method.
But regular period is mandatory.
You can also try withdrawal method.
Withdraw the penis just before ejaculation.
It will be helpful for you.
If you continue to facing problem then you may consult a marriage counselor.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor